Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child has fever and leg pain after taking amoxicillin. Concerned

I am reading about a parent whose child had leg pain after taking amoxicillin and mine is the same. He had a swollen lymph-node at his well visit, was prescribed amoxicillin and after 3 doses, developed a fever and leg pain (in addition to stomach and head pain). He threw up his 4th dose and then felt much better. We gave him a 5th dose this morning and we are back to the low grade fever and limping again. Maybe he got something from the doc s office? I am just concerned about the leg pain associated with the amoxicillin even though it could be from the virus. It seems strange that it developed AFTER having taken the antibiotic .
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello Celine,

Thanks for posting,

From your description it will seem obvious to conclude that the intake of amoxicillin is likely associated with the leg pain (plus the example that you quoted related to the other parent). Now, leg pain is not a known side effect of amoxicillin and personally I have never come across or head of any. The common side effect of amoxicillin is stomach flu and/or yeast infection and others may follow mainly gut disorders. The amoxicillin given to your son was clearly for an infection which might not have been under control yet, given that your son is still presenting with a low grade fever. It will be wise to take him back to the doctor in any case.
Your son include the other parent's child might have developed a rare and unknown side effect of amoxicillin which still be under investigation by researchers. There will be a need to change antibiotics or include analgesic with both antipyrectic and pain killer properties so as to control both the fever and the pain.

Hope this helps
Answered: Wed, 20 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor